Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 41, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 26, 2006, 2:53 PM MDT for Emery County, Wayne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2006, 2:53 PM MDT (20:53 UTC)
- Expired
- Aug 26, 2006, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Emery County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 190 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 262055 FFWSLC UTC015-055-262330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 253 PM MDT SAT AUG 26 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTH CENTRAL WAYNE COUNTY IN UTAH... SOUTHWESTERN EMERY COUNTY IN UTAH... * UNTIL 530 PM MDT. * AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORMS PRODUCING FLASH FLOODING HAVE WEAKENDED AND MOVED EAST. WATER ASSOCIATED WITH THE STORMS IS CURRENTLY MOVING DOWN MUDDY CREEK TOWARDS THE TOWN OF HANKSVILLE. LAT...LON 3833 11129 3831 11062 3899 11082 3873 11128 $$ HALL
1 follow-up statement
000 WGUS75 KSLC 262220 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 418 PM MDT SAT AUG 26 2006 UTC015-055-262330- WAYNE UT-EMERY UT- 418 PM MDT SAT AUG 26 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR SOUTHWESTERN EMERY AND NORTH CENTRAL WAYNE COUNTIES... AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM THAT PRODUCED FLASH FLOODING OVER THE WARNED AREA HAS WEAKENED. HOWEVER...FLOOD WATERS ARE STILL MOVING DOWN MUDDY CREEK TOWARDS THE TOWN OF HANKSVILLE LAT...LON 3833 11129 3831 11062 3899 11082 3873 11128 $$ HALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:00 AM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 26, 10:00 AM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT SAT AUG 26 2006
.SYNOPSIS...AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN UTAH
THROUGH TONIGHT. HIGH PRESSURE ALOFT WILL BUILD INTO THE REGION
MONDAY THROUGH MIDWEEK.
&&
.DISCUSSION...ONGOING SEVERE EVENT ACROSS MUCH IF THE EASTERN CWA.
STRONG DIVERGENCE ALOFT OUT AHEAD OF A COLD UPPER LEVEL LOW WORKING
WITH DEEP MOISTURE ACROSS EASTERN UTAH AND WESTERN CO...WITH THE
BEST DYNAMICS ROTATING NORTHWARD INTO SOUTHERN WYOMING. SEVERE
THUNDERSTORM WATCH IN EFFECT UNTIL 8PM MDT...BIGGEST THREAT IS LARGE
HAIL. MORE ROBUST STORMS HAVE RADAR SIGNATURES OF UP TO 3 INCH
HAIL...BUT ARE OVER RURAL AREAS WITH SPARSE REPORTING. DID RECEIVE A
GOLFBALL SIZE REPORT FROM WELLINGTON...NEAR PRICE IN THE LAST FEW
MINUTES. SOME OF THE SLOWER MOVING STORMS ARE A FLASH FLOOD THREAT
AS WELL.
FURTHER WEST...THE UPPER LOW ITSELF IS OVER THE GSL AND MOVING
SOUTHEASTWARD. MUCH LESS CONVECTION NEAR THE CENTER OF THE
LOW...JUST COME SCATTERED POPCORN SHOWERS/-TSRA THAT MAY DROP A FEW
SMALL HAILSTONES INTO THE EVENING. A BAND OF WRAP-AROUND SHOWERS
WILL ENTER NORTHERN UTAH THIS EVENING...SO LEFT SCATTERED POPS IN
MOST OF BOX ELDER CO FOR THE FIRST FEW HOURS THIS EVENING.
MID AND UPPER LEVELS STABILIZE QUICKLY OVERNIGHT AS THE LOW MOVES
OUT...AND WITH GRADUALLY DIMINISHING WINDS ON SUNDAY...EXPECT A
QUIET DAY STATEWIDE. AN UPPER RIDGE MOVES OVER THE REGION MONDAY.
GOOD AGREEMENT IN THE MODELS FOR THE NEXT FEW DAYS.
A QUICK RETURN TO SOUTHERLY FLOW ON TUESDAY...EQUALLY AS RAPID
WARMUP AS WELL. H7 TEMPS JUMP TO 10-12C ON MONDAY...THEN 15-16C ON
TUESDAY...SENDING SURFACE TEMPS IN LOWER ELEVATIONS BACK INTO THE
90S ACROSS NORTHERN UTAH...AND 100S IN THE WARMER SOUTHWEST.
LITTLE CHANGE TO THE EXTENDED FORECAST BEYOND MIDWEEK. NEXT COOL
SHOT IS PROGGED TO MOVE IN BY THURSDAY. THIS MAY BE A POTENT
STORM...THE GFS IS ADVERTISING A COMPLEX LOW CENTER OVER THE
NORTHERN US ROCKIES WITH A STRONG EMBEDDED SHORTWAVE THAT SWEEPS
ACROSS EXTREME NORTHERN UTAH.
&&
.FIRE WEATHER....FIRE WEATHER...EXPECT WINDS AND HUMIDITIES TO REACH
CRITICAL LEVELS AGAIN FOR A TIME LATE THIS AFTERNOON INTO THIS
EVENING SOUTH OF THE FRONT ALONG THE ARIZONA BORDER SO HAVE KEPT THE
RED FLAG WARNING GOING TIL 8PM.
A STABLE DRY AIRMASS WITH MODERATE NORTH WINDS WILL BE OVER THE AREA
SUNDAY AS HIGH PRESSURE RETURNS. WINDS SUNDAY FOR THE MOST PART WILL
REMAIN BELOW CRITICAL SPEEDS AND HUMIDITIES ABOVE CRITICAL LEVELS.
HOWEVER...A FEW OF THE NORMALLY WINDIER AND DRIER LOCATIONS IN FAR
SOUTHWEST UTAH MAY APPROACH CRITICAL LEVELS SUNDAY AFTERNOON AS THE
NORTHEAST WINDS FUNNEL THROUGH THE GAPS.
&&
AVIATION...UPPER LEVEL LOW CONTINUES TO MOVE ACROSS NORTHERN UTAH
THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALL AROUND
THE AIRFIELD. A 30 PERCENT CHANCE OF A THUNDERSTORM MOVING ACROSS
KLSC AIRPORT BETWEEN 22Z AND 03Z EXISTS. SURFACE GRADIENT WILL
SUPPORT A NORTHWEST WIND BUT SHOWERS COULD TEMPORARILY DISRUPT THAT.
DRAINAGE EXPECTED TO SET UP LATE THIS EVENING AS LOW MOVES OFF.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING 2 PM UNTIL 8 PM MDT FOR FIRE WX ZONES 440 AND
441.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT FOR CARBON...
EMERY...DUCHESNE...SUMMIT...WASATCH...GARFIELD...AND WAYNE
COUNTIES.
WY...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT FOR UNITA COUNTY.
&&
PUBLIC...SMITH
FIRE...WILENSKY
AVIATION...YOUNGHazardous weather outlook, Aug 26, 2:00 PM MDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 200 PM MDT SAT AUG 26 2006 UTZ006-008>013-017-018-WYZ021-271300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- SAN RAFAEL SWELL-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 200 PM MDT SAT AUG 26 2006 ...SEVERE THUNDERSTORM WATCH 751 IN EFFECT UNTIL 8 PM MDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS MOST OF CENTRAL AND NORTHERN UTAH...AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LOW WILL SETTLE OVER NORTHERN UTAH TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION...ESPECIALLY NORTHERN AND EASTERN UTAH. SOME OF THE STORMS WILL BE STRONG AND CONTAIN HEAVY RAIN...FREQUENT LIGHTNING AND HAIL. THE STRONGEST STORMS FOR EASTERN UTAH WILL OCCUR IN THE AFTERNOON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER WEATHER EXPECTED ON SUNDAY WHEN THE SYSTEM DEPARTS TO THE EAST. A FEW LINGERING SHOWERS WILL AFFECT FAR EASTERN AREAS. A SIGNIFICANT WARMING TREND WILL OCCUR EARLY NEXT WEEK WITH AN INCREASE OF DAILY THUNDERSTORMS BEGINNING TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ019>021-271300- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTH CENTRAL UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- 142 PM MDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR TODAY AND THIS EVENING... MAINLY OVER THE GLEN CANYON AND LAKE POWELL REGIONS. BREEZY CONDITIONS AND LOWER HUMIDITY WILL RESULT IN RED FLAG CONDITIONS FOR FAR SOUTHERN UTAH THIS AFTERNOON. REFER TO FIRE WEATHER FORECASTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER WEATHER IS EXPECTED ON SUNDAY WITH THE ONLY SHOWERS LINGERING IN FAR EASTERN AREAS. A WARMING TREND WILL START MONDAY AND RETURNING MOISTURE WILL INCREASE AFTERNOON AND EVENING THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>005-007-014>016-271300- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SANPETE/SEVIER VALLEYS-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH- WASATCH MOUNTAINS I-80 NORTH-WEST CENTRAL UTAH- 142 PM MDT SAT AUG 26 2006 .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AS AN UPPER LEVEL LOW MOVES ACROSS NORTHERN UTAH. THESE STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER WEATHER EXPECTED ON SUNDAY WHEN THE SYSTEM DEPARTS TO THE EAST. A FEW LINGERING SHOWERS WILL AFFECT FAR EASTERN AREAS. A SIGNIFICANT WARMING TREND WILL OCCUR EARLY NEXT WEEK WITH AN INCREASE OF DAILY THUNDERSTORMS BEGINNING TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BAS
In the hours before
Local storm report, Aug 26, 11:39 AM MDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1139 AM MDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM HAIL OAKLEY 40.72N 111.29W
08/26/2006 M0.88 INCH SUMMIT UT TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED WITH SOME SLIGHTY LESS THAN A
QUARTER SIZE.
&&
HALLThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:06 AM MDT | Red Flag Warning | SLC | 16 hr | |
| Aug 26, 1:24 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 66 min |
| Aug 26, 1:46 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 29 min |
| Aug 26, 1:57 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 3 hr |
| Aug 26, 2:14 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 32 min |
| Aug 26, 3:06 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 48 min |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.